Diabetes Home > Invokana Overdose
It is probably possible to overdose on Invokana (canagliflozin). Because no overdoses have been reported at this time, it's unclear what exactly to expect. However, it's reasonable to expect that symptoms like dehydration, yeast infections, or low blood pressure are possible. Treatment for an overdose would include close monitoring and other types of supportive care.
Invokana® (canagliflozin) is a prescription medication used to treat type 2 diabetes. As with most medications, it is probably possible to take too much Invokana. The specific effects of an overdose are currently unknown but will likely vary, depending on a number of factors, including the Invokana dosage and whether it was taken with any other medications or substances.
It is unclear what exactly to expect from an Invokana overdose. No overdoses have been reported during clinical studies. However, based on the known actions of the drug, it might be reasonable to expect that the following problems might occur:
- Low blood pressure (hypotension)
- High blood potassium levels (hyperkalemia)
- Yeast infections (in women) or genital fungal infections in uncircumcised men
- Low blood sugar.
At this time, it is unclear how best to treat this type of overdose. If the Invokana overdose was recent, the healthcare provider might administer certain medicines or place a tube into the stomach to "pump the stomach." Dialysis is not useful for removing Invokana from the blood.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. This may include:
- Close monitoring of blood sugar and electrolytes
- Close monitoring of vital signs, especially blood pressure and heart rate.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this drug.